I just had a follow up with my doctor and she prescribed hydroxychloroquine. I am nervous about taking it because I was told that it could cause me to lose my vision. I already have vision problems (have for years) but I recently started getting floaters and flashes. I was wondering what experience others have had with taking this medication and was the result worth the risk? Thanks
I’ve been on it for 10 years with no problems. My eye doctor told me the drug was reformulated many years ago and it is an incredibly rare occurrence any more. He says the dangers are now over-hyped. Not taking meds, however, causes the disease to progress. It is a systematic illness. It has attacted my lungs and caused damage. Just make sure you make informed decisions and realize not taking a med your doctor prescribes can also have severe consequences. If you have questions about your eyes, call your eye doctor. Ask them. Ask them how many cases they have dealt with because of hydroxychloroquine. They will give you an honest answer but obviously, can’t predict the future. Everything has risks, even taking a shower. Of the meds that could be coming your way, that is one of the most harmless. Now THAT is scary! Hope this helps some.
Rayray, I’ve been concerned about the same thing. I’m losing so much already with RA, I just don’t want to to touch my vision!!
Ktinflorida-thank you for your response. I have another appointment with my rheumatologist next week & I’ll talk this over with her. The discussion with the pharmacist scared me.
I’m not sure if some of the things I’m noticing (my eyes hurting outside, blurriness) are just normal things…I’ve been outside in the sun most of the spring…and after my cataract surgeries, my vision is still slightly blurry & more noticeable when I take my contacts out!